MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48006015X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
A reported, there was an issue with the hypotube on a 2mm x 150mm saber.014 percutaneous transluminal angioplasty (pta) balloon catheter and the device would not track up a non-cordis guidewire and into the patient.Resistance was experienced inside the balloon area of the saber.014 balloon catheter, preventing it from going on the wire normally when inserting from the distal tip.Additionally, there was some difficulty flushing the guidewire lumen, but it was not blocked with injectable material.A new cordis balloon catheter was opened and used.The same guidewire was successfully used with the replacement balloon catheter without issue.Later in the procedure, a 6mm x 15cm saber pta balloon catheter was opened; however, the balloon burst on calcium.A new cordis balloon catheter was used as a replacement and there were no reported injuries to the patient.This was during a procedure to treat chronic total occlusion (cto) with calcium throughout, though not severe.The saber.014 device was stored and prepped according to the instructions for use (ifu).The saber.018 device was also stored and prepped per the ifu, with no difficulty removing sterile packaging components.The saber.018 device maintained negative pressure during preparation.The contrast to saline ratio was normal.The devices were discarded and will not be returned.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: a reported, there was an issue with the hypotube on a 2mm x 150mm saber.014 percutaneous transluminal angioplasty (pta) balloon catheter and the device would not track up a non-cordis guidewire and into the patient.Resistance was experienced inside the balloon area of the saber.014 balloon catheter, preventing it from going on the wire normally when inserting from the distal tip.Additionally, there was some difficulty flushing the guidewire lumen, but it was not blocked with injectable material.A new cordis balloon catheter was opened and used.The same guidewire was successfully used with the replacement balloon catheter without issue.Later in the procedure, a 6mm x 15cm saber pta balloon catheter was opened; however, the balloon burst on calcium.A new cordis balloon catheter was used as a replacement and there were no reported injuries to the patient.This was during a procedure to treat chronic total occlusion (cto) with calcium throughout, though not severe.The saber.014 device was stored and prepped according to the instructions for use (ifu).The saber.018 device was also stored and prepped per the ifu, with no difficulty removing sterile packaging components.The saber.018 device maintained negative pressure during preparation.The contrast to saline ratio was normal.The product was not returned for analysis.A review of the manufacturing documentation associated with lot 82327917 presented no issues during the manufacturing process that can be related to the reported event.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.Without the return of the device for analysis, the reported customer complaint ¿balloon burst¿ could not be evaluated.Without the return of the device the exact cause of the reported event could not be determined.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ based on the information available for review, there is no indication to suggest that the reported failure could be related to the design or manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key22921087
Report Number3007635982-2025-00184
Device Sequence Number9107193
Product Code LIT
UDI-Device Identifier20705032069622
UDI-Public(01)20705032069622(17)271231(10)82327917
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48006015X
Device Lot Number82327917
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS BALLOON CATHETER.; SPARTACORE GUIDEWIRE.
Patient SexUnknown